MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3544375 |
| Medical Device Problem Codes |
Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Deformity/ Disfigurement (2360)
| Date of Event |
01/01/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 49-year-old caucasian female patient underwent a primary breast augmentation with two 375cc mentor memorygel breast implants and experienced bilateral rupture post-operatively, which was diagnosed with an office visit and ultrasound.It was also reported that the patient experienced lymphadenopathy on the right side; the patient had a large lymph node.As a result, the patient underwent explantation on (b)(6) 2024.This report is for the left side device.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On june 25, 2024, the mentor failure analysis lab has received the device for evaluation.On july 02, 2024, the evaluation for the device was completed.Device evaluation summary: during visual evaluation, no apparent damage or visual anomalies were observed on the siltex hpg, 375cc returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On may 17, 2024, mentor received additional information regarding the patient's diagnosis.It was reported that the patient also experienced capsular contracture (baker grade 2).Code e2303-capsular contracture was added in section h6-health effect - clinical code to document this additional information.On june 11, 2024, mentor received additional information regarding the patient's diagnosis.It was reported that the patient's left side breast prosthesis was found to be intact; it was not ruptured.Coding in section h of this report has been updated to reflect this additional information.Manufacturer¿s reference number: (b)(4).